Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 5, 2021, 4:30 PM MDT for Weld County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 4:30 PM MDT (22:30 UTC)
- Expired
- May 5, 2021, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS85 KBOU 052230 SPSBOU Special Weather Statement National Weather Service Denver CO 430 PM MDT Wed May 5 2021 COZ038-042-052315- Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 430 PM MDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL 515 PM MDT... At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southwest of Carpenter, or 21 miles southeast of Cheyenne, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grover, Pawnee Buttes and Hereford. LAT...LON 4078 10387 4069 10429 4100 10454 4100 10422 TIME...MOT...LOC 2230Z 320DEG 31KT 4099 10443 $$ KRIEDERMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 5, 2:45 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 5, 2:45 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 245 PM MDT Wed May 5 2021 .SHORT TERM...(This evening through Thursday) Issued at 234 PM MDT Wed May 5 2021 The main band of showers and thunderstorms has moved east of Denver. There's still some weaker convection upstream, but the onset of warming/drying aloft will take the edge off of whatever the late afternoon sun can generate. Overall we'll likely see a general decrease in convection from the west during the late afternoon hours. The strongest storms on the plains could produce small hail and wind gusts of 40-50 mph as they move away. The only change to the forecast for tonight and Thursday was some minor adjustments to tonight's lows, a degree or two colder in the plains cold spots and a little warmer near the foothills. There could be some localized frost on the plains but we expect that the colder areas should be just marginal for that and it's not likely to have much impact on vegetation where it does occur. Thursday will be sunny and warmer. Maybe some shallow convective clouds in the afternoon, but we're not expecting any precipitation. Current forecast highs are a little above guidance and look good as we should make the most of the day. .LONG TERM...(Thursday night through Wednesday) Issued at 234 PM MDT Wed May 5 2021 Thursday night into Friday, the apex of the upper level ridge will be just upstream of the state with weak QG lift building in. Friday will have the ridge over the top of the region with deepening surface low pressure across eastern Colorado. This will allow for southwest flow over the plains that will help to push 700 mb temperatures to +10-12C bringing highs into the lower 80s across the lower elevations. Models indicate weak amounts of mid-level moisture with decent lapse rates of 9-10c/km we will continue with the slight chance of isolated storms that will mainly end up being pretty high- based given DCAPEs upwards of 1200 J/kg. This will result in gusty outflow winds and virga for areas over the plains into the evening hours on Friday. Also cannot rule out some stronger storms possible over the far northeast corder with CAPE increasing into the 500-1000 J/kg range with bulk shear values 40-45 kts. As the ridge pushes east a trough will drop down out of the Pacific NW increasing moisture and lift ahead of it. During this time synoptic flow does become slightly more zonal with snow possible in the mountains early on in the day thanks to moisture and orographics. Further east, models show a front push through during the afternoon. There is some question still on how much moisture will move in behind the front. The NAM and EC is showing higher moisture levels than the GFS according to the 12z runs but could create more stability with the cooler airmass bringing storm potential down. Will continue with a slight chance probability for storms Saturday afternoon over the higher terrain with some coverage late afternoon/evening for the lower elevations. Highs on Saturday will be in the upper 60s to lower 70s for the plains. For Sunday, the upper level trough will remain to the north with the EC ensembles putting in over Montana and the GFS more over the northern Rockies. This will bring upper level flow more southwest. Another cold front will drop temperatures once again with highs dropping into the 50s across the plains and Denver Metro. Models show some upslope enhancement behind the frontal push with a stronger signature on the GFS than the EC. Like previous storms, this will focus most of the precipitation over the foothills and urban corridor south into the Palmer Divide for Sunday afternoon and evening. The GFS shows a disturbance moving through Sunday evening that is showing enhanced precip intensity and coverage overnight into Monday. PW values are high in the 050-0.60 in range that could contribute to heavy rain potential with storms. For the start of the week the placement of the upper low continues to vary amongst models with the GFS having it extending from the northern Rockies into the Great Basin and the EC having a branch of the upper trough pushing through the region. There is quite a bit of moisture associated with both models along with decent QG lift. Therefore we will continue with the higher chances of precipitation for Monday with snow levels dropping to 6500-7000 ft potentially. Temperatures will continue to be colder than normal with highs staying in the 50s. Will go with a more blended solution for Tuesday onward given the high degree of inconsistency in the current model runs. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 234 PM MDT Wed May 5 2021 VFR through Thursday. Isolated showers are still possible through 00z, but lower ceilings are not expected to redevelop. && .HYDROLOGY... Issued at 234 PM MDT Wed May 5 2021 Remaining scattered showers over the mountains this afternoon are not expected to present a flash flood threat as they will only produce brief light to moderate rainfall. Friday and Saturday will see a slight chance of showers and storms that will be high based and provide mainly gusty winds but expect rainfall to be light with low flood potential. Sunday and Monday will have a higher chance of showers and storms by the afternoon on Sunday and will continue into Monday. There is still uncertainty on amounts with a colder airmass bringing snow levels down into Monday helping to lower the potential impact slightly. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Bowen AVIATION...Gimmestad HYDROLOGY...Bowen/Gimmestad
Hazardous weather outlook, May 5, 11:09 AM MDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1109 AM MDT Wed May 5 2021 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1109 AM MDT Wed May 5 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and an isolated thunderstorm or two are expected again today. Rainfall will generally be light, though brief moderate rain is possible with a thunderstorm. Wind gusts to 35 mph are also likely with some of the showers. The showers will end in the mountains and the Denver area by early evening, with a few sprinkles still possible in northeast Colorado this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Much warmer weather can be expected Thursday and Friday with highs in the 70s and 80s across lower elevations. There will be a slight chance of isolated afternoon and evening thunderstorms on Friday. The next storm system will move into the area late Saturday and continue through Monday. This system will bring a chance of showers and thunderstorms with potentially more widespread precipitation Sunday into Monday and cooling temperatures. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight. Gimmestad/Bowen
In the hours before
Special weather statement, May 5, 4:30 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 430 PM MDT Wed May 5 2021 COZ038-042-052315- Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 430 PM MDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL 515 PM MDT... At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southwest of Carpenter, or 21 miles southeast of Cheyenne, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grover, Pawnee Buttes and Hereford. LAT...LON 4078 10387 4069 10429 4100 10454 4100 10422 TIME...MOT...LOC 2230Z 320DEG 31KT 4099 10443 KRIEDERMAN
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.